Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Rectangles, curves, and Klein bottles
HTML articles powered by AMS MathViewer

by Richard Evan Schwartz HTML | PDF
Bull. Amer. Math. Soc. 59 (2022), 1-17 Request permission

Abstract:

In this article I will survey some results about inscribing triangles and quadrilaterals in Jordan curves. I will focus on the recent result of Josh Greene and Andrew Lobb, which says that for any smooth embedded loop $C$ and any aspect ratio $\lambda$, there are four points in $C$ which make the vertices of a rectangle of aspect ratio $\lambda$.
References
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2020): 51M04
  • Retrieve articles in all journals with MSC (2020): 51M04
Additional Information
  • Richard Evan Schwartz
  • Affiliation: Department of Mathematics, Brown University, Providence, Rhode Island
  • MR Author ID: 605575
  • Received by editor(s): April 20, 2021
  • Published electronically: September 13, 2021
  • Additional Notes: Supported by N.S.F. Research Grant DMS-1204471
  • © Copyright 2021 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 59 (2022), 1-17
  • MSC (2020): Primary 51M04
  • DOI: https://doi.org/10.1090/bull/1755
  • MathSciNet review: 4340824